MAUDE Adverse Event Report: DEPUY SPINE INC STAPLE, 20 MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

DEPUY SPINE INC STAPLE, 20 MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Catalog Number 172802020
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2021 the surgeon and surgical team performed several procedures including an anterior lumbar interbody fusion and bone graft.All procedures were performed pursuant to the standard of care, with no deviation from the surgical steps.These procedures included the implantation of the depuy products.On (b)(6) 2021 the surgeon and surgical team performed several procedures including revision procedures, osteotomy procedures, and removal of hardware.During the spine procedure the surgeon cut the depuy transition rods between the c6 and t1 spinal levels.The cervical portion of these were removed.The set caps were removed.Lateral mass screws at c4-c5 and c6 were removed.The surgeon also observed that the fusion mass around c3-4 was weak and was easily spread apart.The surgeon then implanted cervical rods with connectors to the t1 level.These procedures included the implantation of the depuy products.This report is for one (1) staple, 20 mm.This is report 2 of 4 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D9: complainant part is not expected to be returned for manufacturer review/investigation.E3: reporter is a legal attorney.H3, h4, h6: without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
STAPLE, 20 MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
8472871282
MDR Report Key20081248
Report Number1526439-2024-02176
Device Sequence Number12678453
Product Code KWQ
UDI-Device Identifier10705034015644
UDI-Public(01)10705034015644
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K021039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number172802020
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/30/2024
Initial Report FDA Received Date08/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ANTI BACKOUT SCREW, 25 MM.; ANTI BACKOUT SCREW, 30 MM.; STAPLE, 24 MM.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR
Patient SexFemale